Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Stomach Problems

I am not sure this is the right place to put this but bear with me.
I was diagnosed with inflamed stomach lining, Diverticulosis and pockets in the colon.
I was prescribed Sulfate, thought side effects changed to Omeprazole and
also prescribed Dicyclomine.
They also put me on a Diet and this has been about two months. The thing is
I am having horrible side effects: Hair Loss, pain in bones/muscles, hands ache/finger tips burn, still acid in throat,
stomach pain, loss of memory (super bad), pain in stomach not just the left side. The worst
problem is my legs are so weak I am struggling to walk now. Never have I had that
problem before it scares me. I went to another assistant last week and he said " side effects
are expected and a lot of it could be something else". But when I read the information on the
meds and comments from others it can be these meds. He told me I have to take them for
life or I will get stomach cancer.
I take Opana 2 (30M) a day that is it as far as other meds. and I have noticed a big drop in
pain coverage. But I have only been on this med for one month, I am taking the pain meds and
was taking the stomach meds as others have told me to and my Doctor.
Do you think it is the stomach meds that are causing the problems and also the decrease in my
pain med?
Also forgive me my mind is so screwed up who knows if I have already posted part of this and hope it makes
I am scared please give me your in-put/suggestions.
I as always appreciate all the help I get here.
Thanks Sherri


  • dilaurodilauro ConnecticutPosts: 9,865
    In reading your thread, what always scares me the most is diverticulosis. Which you hope never becomes a diverticulitis situation. Which by then, surgical intervention is your only option.

    At that point, you would probably already now what you can avoid,what you can no longer have. My wife has it and has had one standard surgery and one emergency surgery for the condition. The condition is with you for life. You always have to be aware of what you eat. The medications you take for that combining what you take for your back situation just complicate matters. It becomes a balancing act. You know what you need to take .

    I know that this situation can not be easy for you and at times I am sure it leads to very confusing situations..,
    Best wishes and keep your head above water!
    Ron DiLauro Spine-Health System Administrator
    I am not a medical professional. I comment on personal experiences
    You can email me at: rdilauro@veritashealth.com
  • Sorry for your wife's issues and yes I am aware of everything in your reply, I never
    want to get to that point.
    I guess I should have written has anyone experienced these side-effects end of story.
    That is all I wanted to know.
    Have a great day
  • Oh Sherri I'm so sorry. It's just so frustrating when we have a number of different health conditions & specialists who aren't invested enough to really get to the bottom of what's going on.

    The assistant was correct when he said, "side effects are expected and a lot of it could be something else" but someone in the medical field needs to help you figure out what the "something else" could be. This has been going on for 6 months now! If I were in your situation I'd be so frustrated, so depressed & getting very, very angry by now!! This is your life & I know things are going from bad too worse...you poor thing!

    The symptoms/side effects you are experiencing are so worrying. I hope that someone else will read this & possibly help you ask the right questions with your specialists, pain management doctor & GP.

    Pain in bones/muscles, hands ache/finger tips burn, loss of memory (super bad), - this could be side-effects from the meds but it could also be nerve related/fibromyalgia type symptoms. I get some of these & call them my 'weird' reactions to pain. I know you're having very little pain control at the moment. That effects my whole body. Unmanaged chronic pain takes its tole on our bodies.

    Hair Loss, still acid in throat, stomach pain, pain in stomach not just the left side. - stomach problems not managed by the meds & diet changes.

    The worst problem is my legs are so weak I am struggling to walk now - This could be new spine problems. When was your last MRI?

    I know we've discussed the possibility of ER meds with all the coatings may not work effectively with your new meds & stomach/bowel problems in a different thread. I hope that someone can share their experience or any information they have regarding this. I've read many accounts of patients who have had gastric bypass etc. no longer getting pain relief from ER meds. It makes sense to me that certain conditions could hinder our bodies ability to get the meds out of these pills.

    I know you're very scared & lost at the moment. We're here to support you & hopefully help you wake from this ever worsening nightmare. I'm so sorry that you're still on this doctor & specialist merry-go-round.

    Osteoarthritis & DDD.
  • Hope3HHope3 Posts: 752
    edited 07/28/2014 - 9:40 AM
    I know I can always count on you to make me feel like I am not nuts, it has been a super big roller coaster and
    to think I used to love to ride those things. I would give anything to jump on one of those that make your
    stomach shrink up into your throat. Heh I can dream of that day right.
    Anyway I really appreciate your feedback it helps alot and look forward to any input others have.
    Thanks again Sherri
Sign In or Register to comment.